Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 20, NWS Lake Charles, LA

March 13, 2015Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Mar 13, 2015, 10:54 AM CDT for Jefferson County, Orange County, Texas. It took effect at Mar 14, 2015, 5:00 PM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Mar 13, 2015, 10:54 AM CDT (15:54 UTC)
In effect from
Mar 14, 2015, 5:00 PM CDT
Expired
Mar 21, 2015, 5:00 PM CDT
In force
7 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River at Beaumont (BEAT2).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
7 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WGUS44 KLCH 131554
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1054 AM CDT FRI MAR 13 2015

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Texas...

  Neches River Near Beaumont 

TXC245-361-140554-
/O.NEW.KLCH.FL.W.0020.150314T2200Z-000000T0000Z/
/BEAT2.1.ER.150314T2200Z.150317T0600Z.000000T0000Z.NO/
1054 AM CDT FRI MAR 13 2015

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Neches River Near Beaumont.
* from Saturday afternoon until further notice...or until the warning
  is cancelled.
* At  8:00 AM Friday the stage was 2.2 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by tomorrow afternoon and 
  continue to rise to near 5.6 feet by early Tuesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Beaumont 
  Country Club and Colliers Ferry Park can be expected. Also flooding
  in Northwest Orange County south of River Ooaks to Bunns Bluff can 
  be expected. Water may go over Four Oaks Ranch Road in Northwest 
  Orange County.

&&
 
LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406

$$
2 follow-up statements
311 
WGUS84 KLCH 140222
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
922 PM CDT FRI MAR 13 2015

...The flood warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville 
  Neches River Near Beaumont 

...The flood warning continues for the following rivers in 
Louisiana...Texas..
  Calcasieu River Near Glenmora 
  Calcasieu River At Old Town Bay 
  Neches River Near Town Bluff 
  Pine Island Bayou Near Sour Lake 

LAC079-141622-
/O.CON.KLCH.FL.W.0014.000000T0000Z-000000T0000Z/
/GLML1.1.ER.150303T1045Z.150316T0000Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* until further notice...or until the warning is cancelled.
* At  8:45 PM Friday the stage was 13.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by 
  Sunday evening then begin falling.
* Impact...At stages near 14.0 feet...Some roads upstream from 
  Glenmora, including Strothers Crossing Road near the community of 
  Calcasieu and Price Crossing Road near Hineston have two to three 
  feet of water over the road and are subject to being closed. 
  Flooding of forested areas near the river will also occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC019-141622-
/O.CON.KLCH.FL.W.0019.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.150313T0900Z.150317T1800Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  5:00 PM Friday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 4.5 feet by Wednesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC011-019-TXC351-361-141622-
/O.EXT.KLCH.FL.W.0017.150314T1200Z-000000T0000Z/
/DWYT2.1.ER.150314T1200Z.150314T1200Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Sabine River Near Deweyville.
* from Saturday morning until further notice...or until the warning 
  is cancelled.
* At  8:45 PM Friday the stage was 23.9 feet.
* Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At stages near 24.0 feet...Minor lowland flooding will 
  occur.

&&
 
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
      3044 9364 3057 9363

$$

TXC241-457-141621-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150313T1715Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  9:00 PM Friday the stage was 67.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will remain near 67.2 feet for the next few days.
* Impact...At stages near 64 feet...Minor flooding will occur.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

TXC245-361-141621-
/O.EXT.KLCH.FL.W.0020.150315T0000Z-000000T0000Z/
/BEAT2.1.ER.150315T0000Z.150317T0600Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015

The Flood Warning continues for
  The Neches River Near Beaumont.
* from Saturday evening until further notice...or until the warning 
  is cancelled.
* At  8:00 AM Friday the stage was 2.2 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by tomorrow evening and continue 
  to rise to near 5.2 feet by early Wednesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Beaumont 
  Country Club and Colliers Ferry Park can be expected. Also flooding
  in Northwest Orange County south of River Oaks to Bunns Bluff can 
  be expected. Water may go over Four Oaks Ranch Road in Northwest 
  Orange County.

&&
 
LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406

$$

TXC199-245-141621-
/O.CON.KLCH.FL.W.0016.000000T0000Z-000000T0000Z/
/SOLT2.1.ER.150312T1200Z.150315T1200Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until further notice...or until the warning is cancelled.
* At  8:45 PM Friday the stage was 27.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 27.8 feet by 
  Sunday morning then begin falling.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
770 
WGUS84 KLCH 141547
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1047 AM CDT SAT MAR 14 2015

...The flood warning continues for the following rivers in Texas..
  Neches River Near Town Bluff 

TXC241-457-150547-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150313T1715Z.000000T0000Z.NO/
1047 AM CDT SAT MAR 14 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At 10:00 AM Saturday the stage was 66.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will continue rising to near 66.8 feet by this
  afternoon then begin falling.
* Impact...At stages near 64.0 feet...Minor flooding will occur.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 13, 10:20 AM CDT, 34 minutes earlier.

Area forecast discussion, Mar 13, 10:20 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1020 AM CDT FRI MAR 13 2015

.UPDATE...
LATEST OBSERVATIONS SHOW VISIBILITIES OVER THE COASTAL WATERS HAVE
IMPROVED AND MARINE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE
AT 10 AM LOCAL. OTHERWISE...SURFACE LOW IS LOCATED ALONG THE
SABINE RIVER VALLEY NORTH OF THE LAKES AREA...AND WILL CONTINUE TO
PULL AWAY FROM THE AREA. WITH THIS...RAIN CHANCES ARE EXPECTED TO
DECREASE WITH MAYBE JUST A FEW LIGHT SHOWERS DURING THE AFTERNOON
ACROSS THE EXTREME NORTHERN ZONES.

RUA

&&

.PREV DISCUSSION... /ISSUED 641 AM CDT FRI MAR 13 2015/

AVIATION...DRIZZLE AND LOW (LIFR AND IFR) CEILINGS WILL REMAIN OVER
MOST OF THE REGION THROUGH THE MORNING WITH CEILINGS BECOMING
MOSTLY MVFR BY MID DAY AND REMAIN SO THROUGH THE AFTERNOON.
CEILINGS WILL GRADUALLY LOWER ONCE AGAIN DURING THE EVENING
BECOMING LIFR AND IFR AGAIN TONIGHT. AS AN AREA OF LOW PRESSURE
LIFT NORTH ALONG THE SABINE RIVER TODAY WINDS WILL BECOME AND REMAIN S
TO SW AT ALL TERMINALS AT AROUND 10 KTS OR LESS.

PREV DISCUSSION... /ISSUED 511 AM CDT FRI MAR 13 2015/

DISCUSSION...
MEAN TROF REMAINS ANCHORED OVER THE SOUTHERN PLAINS AND NORTHERN
MEXICO...WITH AN EMBEDDED SHORTWAVE CURRENTLY LIFTING NE THROUGH
SE TX. AS THIS FEATURE CONTINUES TO PIVOT TO THE NE...DRIER AIR
WILL BEGIN TO ADVECT IN FROM THE SW...RESULTING IN THE WIDESPREAD
MAINLY LGT/MDT RAIN THIS MORNING ALSO LIFTING TWD THE NE IN
TANDEM WITH THE DEEPER MSTR POOL. MORE ISOLATED/SCATTERED PATCHES
OF RAIN STILL ARE STILL POSSIBLE THIS AFTERNOON IN THE WRAP-AROUND
REGION OF THE EXITING UPPER TROF...BUT ALL RAIN IS EXPECTED TO BE
OVER BY THIS EVENING. GIVEN THAT THE RISK OF HEAVIER AND HIGHER
RATE RAINFALL HAS COME TO AN END...THE FLASH FLOOD WATCH OVER THE
EASTERN FCST AREA WAS CANCELLED.

SHALLOW MSTR...BELOW ROUGHLY H85...WILL REMAIN FAIRLY ENTRENCHED
THROUGH AT LEAS SAT HOWEVER...WHICH IN CONJUNCTION WITH THE VERY
WET SOILS MAY GIVE RISE TO FOG FORMATION TONIGHT/SAT MORNING. HAVE HELD
OFF INCLUSION IN THE FCST AT THIS TIME GIVEN PROGGED LOW LEVEL
WINDS OF 10-20KT AND NUMERICAL GUIDANCE SUGGESTING MORE OF A LOW
STRATUS EVENT...BUT DEFINITELY SOMETHING FOR SUBSEQUENT SHIFTS TO
MONITOR.

ADDITIONAL SHORTWAVE ENERGY...CURRENTLY OVER THE BAJA...WILL
CONTINUE PLUNGING INTO THE BACKSIDE OF THE MEAN TROF OUT
WEST...CAUSING IT TO DIG AND RETROGRADE WWD. SFC HIGH PRESSURE
BUILDING SOUTH THROUGH THE PLAINS WILL RESULT IN A WEAK SFC FRONT
CROSSING THE AREA ON SUNDAY...WITH BUILDING HEIGHTS AS RIDGING
ALOFT BUILDS WWD ACROSS THE NORTHERN GULF COAST. THIS SHOULD KEEP
THE FCST MOSTLY DRY UNTIL AT LEAST TUE...WHEN THE UPPER TROF
BEGINS TO EJECT OUT ACROSS TX...WITH BETTER RAIN CHANCES EXPECTED
ON WED AS THIS FEATURE TRANSLATES THROUGH THE REGION.

13

MARINE...
A WEAK AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTH THROUGH
THE SABINE RIVER VALLEY AND TOWARD THE ARKLATEX TODAY. LIGHT TO
MODEST SOUTHWEST WINDS WILL PREVAIL IN THE WAKE OF THE SURFACE
LOW...WITH RAINS COMING TO AN END FROM WEST TO EAST TODAY. AREAS
OF MARINE FOG...DENSE AT TIMES...WILL ERODE BY MID MORNING. WEST
TO SOUTHWEST WINDS WILL CONTINUE THROUGH SATURDAY...WITH A LIGHT
OFFSHORE FLOW DEVELOPING SUNDAY IN THE WAKE OF A WEAK FRONTAL
PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  56  74  56  73 /  40  10  10  10  10
KBPT  70  56  75  56  72 /  40  10  10  10  10
KAEX  69  55  72  53  72 /  80  10  10  10  10
KLFT  71  56  76  57  75 /  60  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 13, 5:34 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT FRI MAR 13 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
141100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
534 AM CDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-141100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
534 AM CDT FRI MAR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG...DENSE AT TIMES...WILL CONTINUE TO AFFECT THE
NEAR SHORE COASTAL WATERS WEST OF INTRACOASTAL CITY INCLUDING
SABINE AND CALCASIEU LAKES THIS MORNING. THE FOG IS EXPECTED TO
LIFT BY MID MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

13

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.